Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Atorva statin prescribed for high cholesterol. Can I lower cholesterol by diet and exercise?

i have high cholestrol and cardiologist prescribed atorva statin 20 mg but i get scared to start taking because once started one should take life time which i dont want to commit to take medicine for life time . whereas my physician says u may take Stator tablets 20 mg for six months and then stop. Offcourse i do exercise daily have diet food . So what is the best solution ?
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiac Surgeon 's  Response
First of all I would like to know how high is your cholesterol level..Any family history?
If it is borderline high, then exercise and diet alone can control. That may take more than six months.
If you have been prescribed with 20 mg statin, I understand that cholesterol level is too high. It is not mandatory to take tablet for life long. Once the level comes down, you can maintain with diet control and exercise.
Take for six months and repeat cholesterol level.
Answered: Fri, 25 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor